Alert archive / Iowa / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 119, NWS Des Moines, IA

May 20, 20144 counties in Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at May 20, 2014, 8:59 PM CDT for 4 counties in Iowa. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 20, 2014, 8:59 PM CDT (01:59 UTC)
Expired
May 20, 2014, 9:30 PM CDT
In force
31 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jasper County, IA, Marshall County, IA, Poweshiek County, IA, Tama County, IA

The radar

The Des Moines radar (KDMX), 86 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 3:55 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 2.0 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2014-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1315 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2014-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 27 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1315 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
1553 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
27 m²/s²
0-3 km storm-relative helicity
67 m²/s²
Significant tornado parameter
0.1
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS53 KDMX 210159
SVRDMX
IAC099-127-157-171-210230-
/O.NEW.KDMX.SV.W.0119.140521T0159Z-140521T0230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
859 PM CDT TUE MAY 20 2014

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARSHALL COUNTY IN CENTRAL IOWA...
  SOUTHWESTERN TAMA COUNTY IN CENTRAL IOWA...
  NORTHEASTERN JASPER COUNTY IN CENTRAL IOWA...
  NORTHWESTERN POWESHIEK COUNTY IN CENTRAL IOWA...

* UNTIL 930 PM CDT

* AT 859 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR STATE CENTER TO 10 MILES NORTHWEST OF ROCK
  CREEK LAKE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MARSHALLTOWN...TOLEDO...TAMA...MESKWAKI CASINO...LE GRAND...
  GARWIN...GILMAN...ALBION...MONTOUR...LAUREL...HAVERHILL...GREEN
  MOUNTAIN...FERGUSON...TOLEDO MUNICIPAL AIRPORT...MARSHALLTOWN
  MUNICIPAL AIRPORT AND UNION GROVE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4215 9263 4184 9236 4181 9297 4209 9315
TIME...MOT...LOC 0159Z 267DEG 29KT 4201 9307 4187 9295 

HAIL...1.00IN
WIND...60MPH

$$

AWB
2 follow-up statements
470 
WWUS53 KDMX 210214
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
914 PM CDT TUE MAY 20 2014

IAC099-127-157-171-210230-
/O.CON.KDMX.SV.W.0119.000000T0000Z-140521T0230Z/
MARSHALL IA-TAMA IA-JASPER IA-POWESHIEK IA-
914 PM CDT TUE MAY 20 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 930 PM CDT
FOR SOUTHEASTERN MARSHALL...SOUTHWESTERN TAMA...NORTHEASTERN JASPER
AND NORTHWESTERN POWESHIEK COUNTIES...

AT 914 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MARSHALLTOWN TO 9 MILES NORTH OF ROCK CREEK LAKE...
MOVING EAST AT 35 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MARSHALLTOWN...TOLEDO...TAMA...MESKWAKI CASINO...LE GRAND...GARWIN...
GILMAN...MONTOUR...GREEN MOUNTAIN...FERGUSON...TOLEDO MUNICIPAL
AIRPORT...MARSHALLTOWN MUNICIPAL AIRPORT AND UNION GROVE STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4215 9263 4184 9236 4182 9280 4211 9297
TIME...MOT...LOC 0214Z 267DEG 29KT 4202 9291 4188 9279 

HAIL...1.00IN
WIND...60MPH

$$

AWB
014 
WWUS53 KDMX 210227
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
927 PM CDT TUE MAY 20 2014

IAC099-127-157-171-210237-
/O.EXP.KDMX.SV.W.0119.000000T0000Z-140521T0230Z/
MARSHALL IA-TAMA IA-JASPER IA-POWESHIEK IA-
927 PM CDT TUE MAY 20 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN MARSHALL...
SOUTHWESTERN TAMA...NORTHEASTERN JASPER AND NORTHWESTERN POWESHIEK
COUNTIES WILL EXPIRE AT 930 PM CDT...
            
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR
PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER
SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THESE
THUNDERSTORMS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY AFTERNOON FOR  IOWA.

LAT...LON 4215 9263 4184 9236 4182 9280 4211 9297
TIME...MOT...LOC 0222Z 267DEG 29KT 4202 9291 4188 9279 

$$

AWB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 6:26 PM CDT, 2 hours 33 minutes earlier.

Area forecast discussion, May 20, 6:26 PM CDT, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DES MOINES IA
626 PM CDT TUE MAY 20 2014

.SYNOPSIS...
ISSUED AT 302 PM CDT TUE MAY 20 2014

COLD FRONT ACROSS IOWA WILL MOVE SOUTH OF THE STATE BY WED MORNING
AND BECOME STATIONARY TO THE SOUTH. HIGH PRESSURE EXPECTED TO
RIDGE INTO THE NORTH CENTRAL U.S. AND SETTLE OVER THE GREAT LAKES
BY THE WEEKEND. HIGH WILL FINALLY MOVE OFF SUNDAY WITH A
DEVELOPING FRONTAL SYSTEM IN THE ROCKIES MOVING TOWARD THE AREA
SUNDAY AND MONDAY.

&&

.SHORT TERM /TONIGHT/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

BRIEF WINDOW FOR SEVERE CONVECTION LATE AFTERNOON INTO
THE EARLY EVENING HOURS AS STORMS WILL BE HIGHLY DEPENDENT ON
DAYTIME HEATING. FRONT REMAINS LAID UP ACROSS CENTRAL IOWA AND IS
ORIENTED FROM SW IOWA TOWARDS WATERLOO. VERY LITTLE...IF ANY SURFACE
CONVERGENCE OVER CENTRAL IOWA...WITH SOME CONVERGENCE PRESENT ACROSS
SOUTHWEST IOWA. AS OF 19Z...CAP IS BEGINNING TO SHOW SIGNS OF
ERODING AND MUCAPE VALUES HAVE INCREASED TO 2000 J/KG ACROSS
CENTRAL TO SOUTHERN IOWA. HOWEVER...THERE IS ABSOLUTELY NO 0-1KM BULK
SHEAR PRESENT AND THE DEEP LAYER SHEAR IS MARGINAL FOR SUSTAINABLE
UPDRAFTS. DCAPE VALUES RANGE FROM 900 TO 1100 J/KG ALONG AND SOUTH
OF THE FRONT...SO DOWNBURST THREAT IS VIABLE. IF STORMS DO
DEVELOP...STILL ANTICIPATING THE MAIN THREAT TO BE LARGE HAIL AND
DAMAGING WINDS. THE 20.15Z HOPWRF KEEPS CONVECTION INITIATION IN
EASTERN IOWA...WHILE THE 20.17Z HRRR IS MORE BULLISH WITH THE
CONVECTION DEVELOPING OVER WESTERN IOWA. THE SPC 20.12Z 4KM WRF
SEEMED LIKE A DECENT BLEND BETWEEN THE TWO. REGARDLESS...AS
MENTIONED...STORMS WILL BE HIGHLY SUNSHINE DEPENDENT AND NOT
EXPECTING CONVECTION TO LAST MUCH LATER THAN 02Z...WINDOW OF SEVERE
WEATHER OPPORTUNITY WILL BE FROM 21Z TO 02Z. HAVE SEVERE MENTION FOR
LIKELY POPS DURING THE AFOREMENTIONED TIME FRAME AND WENT DRY PAST
06Z TONIGHT FOR THE ENTIRE FORECAST AREA.

.LONG TERM /WEDNESDAY THROUGH TUESDAY/...
ISSUED AT 302 PM CDT TUE MAY 20 2014

HIGH PRESSURE WILL NOSE INTO IOWA ON WEDNESDAY AND DOMINATE THE
WEATHER ACROSS THE STATE THROUGH THE REST OF THE WEEK. HIGH IS
LIKELY TO BECOME ANCHORED FOR A WHILE OVER THE COLD GREAT LAKES.
TYPICAL OF THIS TIME OF THE YEAR...BUT EVEN MORE LIKELY THIS YEAR
GIVEN THE COLDER THAN NORMAL WATER TEMPS AND THE PATTERN NOT IN AN
OVERLY PROGRESSIVE STATE.

AS THE HIGH BEGINS TO MOVE OFF AND LOSE ITS INFLUENCE
THUNDERSTORMS THAT WILL BE BRUSHING THE FAR SOUTHWEST PART OF IOWA
WILL BEGIN ADVANCING EAST. MODELS HAVE COME INTO CLOSER AGREEMENT
WITH THE OVERALL PROGRESSION. UPPER LOW WILL IMPINGE ON THE UPPER
RIDGE ADVERTISED IN THE MODELS IS ACCEPTED. A MILD AND WET PERIOD
IS ON TAP LOOKING AT THE BULK OF NEXT WEEK WITH THE SLOW MOVING
UPPER SYSTEM AND A NEGATIVE PNA SETTING UP.

&&

.AVIATION...21/00Z
ISSUED AT 626 PM CDT TUE MAY 20 2014

MAIN CONCERN THIS EVENING WILL BE THE CONVECTION OVER THE THROUGH
04Z. BKN LINE OF STORMS MOVING NORTHEAST AND MAINLY NEAR KDSM...
KALO...AND IF THEY HOLD TOGETHER KOTM. OTHERWISE...MAINLY VFR
CONDITIONS EXPECTED AFT 05Z ONCE CONVECTION MOVES EAST. BY 14-15Z
WED WILL SEE WINDS PICK UP AND GUST TO 17-18KTS NORTH AREAS WITH
LIGHTER GUSTS FROM NORTH ACROSS THE SOUTH. VFR CONDITIONS EXPECTED
THROUGH END OF PERIOD FOR WED WITH MAINLY HIGH CLOUDS IF ANY
ACROSS THE REGION. WILL MONITOR KDSM FOR STRONGER STORMS THROUGH
03Z...THOUGH PRESENT THREAT REMAINS NORTH OF APT AT THIS TIME./REV

&&

.DMX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SYNOPSIS...MS MAY 14
SHORT TERM...PODRAZIK
LONG TERM...MS MAY 14
AVIATION...REV
Hazardous weather outlook, May 20, 3:58 AM CDT, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
358 AM CDT TUE MAY 20 2014

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-211100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
358 AM CDT TUE MAY 20 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND
EVENING...MAINLY SOUTH OF HIGHWAY 20. SOME STORMS COULD BE
SEVERE...WITH LARGE HAIL AND STRONG WINDS THE PRIMARY THREATS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NON SEVERE THUNDERSTORMS ARE FORECAST ACROSS SOUTHWEST IOWA AT
TIMES FROM EARLY THURSDAY MORNING THROUGH FRIDAY NIGHT.
THUNDERSTORM CHANCES WILL THEN SPREAD ACROSS THE REMAINDER OF THE
AREA THIS WEEKEND...WITH A LOW THREAT OF SEVERE WEATHER DURING
THAT TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATE TODAY.

LEE

In the hours before

Local storm report, May 20, 8:21 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
821 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0759 PM     TSTM WND GST     2 NW MAXWELL            41.91N 93.43W
05/20/2014  E60 MPH          STORY              IA   TRAINED SPOTTER

            ALSO SOME HAIL OF UNKNOWN SIZE. WIND WAS
            INCREASING DRAMATICALLY WHILE ON PHONE WITH
            TRAINED SPOTTER.

0742 PM     TSTM WND GST     HUXLEY                  41.90N 93.60W
05/20/2014  E70 MPH          STORY              IA   EMERGENCY MANAGER

            REPORT FROM TRAINED SPOTTER VIA STORY CO.
            EM.

0733 PM     HAIL             1 SSW SLATER            41.87N 93.69W
05/20/2014  M1.00 INCH       STORY              IA   EMERGENCY MANAGER

            PENNY TO QUARTER HAIL BETWEEN SHELDAHL AND
            SLATER.

0715 PM     HAIL             MADRID                  41.87N 93.81W
05/20/2014  M0.75 INCH       BOONE              IA   TRAINED SPOTTER

0646 PM     TSTM WND GST     WOODWARD                41.86N 93.92W
05/20/2014  M55 MPH          DALLAS             IA   TRAINED SPOTTER

            PEA HAIL

0645 PM     HAIL             WOODWARD                41.86N 93.92W
05/20/2014  E1.00 INCH       DALLAS             IA   TRAINED SPOTTER

0643 PM     HAIL             WOODWARD                41.86N 93.93W
05/20/2014  E1.75 INCH       DALLAS             IA   TRAINED SPOTTER

            COPIOUS AMOUNTS OF LARGE HAIL

0615 PM     HAIL             3 SSE TRAER             42.15N 92.45W
05/20/2014  E0.75 INCH       TAMA               IA   TRAINED SPOTTER

0615 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  M0.75 INCH       STORY              IA   PUBLIC

            VIA SOCIAL MEDIA

0608 PM     HAIL             1 N AMES                42.04N 93.63W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0606 PM     HAIL             2 NW AMES               42.04N 93.65W
05/20/2014  E0.88 INCH       STORY              IA   TRAINED SPOTTER

0606 PM     HAIL             AMES                    42.02N 93.62W
05/20/2014  E1.25 INCH       STORY              IA   PUBLIC

            MULTIPLE REPORTS VIA KCCI AND ISU IEM OF 1
            INCH TO 1.25 INCH HAIL.

0605 PM     HAIL             AMES                    42.02N 93.63W
05/20/2014  M1.75 INCH       STORY              IA   PUBLIC

            SEVERAL SOCIAL MEDIA REPORTS OF QUARTER TO
            GOLF BALL SIZE HAIL THROUGHOUT AMES.

0535 PM     HAIL             6 S OGDEN               41.95N 94.03W
05/20/2014  E0.50 INCH       BOONE              IA   TRAINED SPOTTER

0535 PM     HAIL             5 ESE STORY CITY        42.16N 93.50W
05/20/2014  E1.00 INCH       STORY              IA   TRAINED SPOTTER

0448 PM     HAIL             4 NE AUDUBON            41.76N 94.88W
05/20/2014  E1.00 INCH       AUDUBON            IA   OTHER FEDERAL

            SHAVE REPORT. TIME ESTIMATED FROM RADAR.

0430 PM     HAIL             3 NNE DYSART            42.21N 92.30W
05/20/2014  E0.75 INCH       BENTON             IA   TRAINED SPOTTER

            TIME ESTIMATED FROM RADAR.

0425 PM     HAIL             6 SW GRAY               41.79N 95.08W
05/20/2014  E0.75 INCH       AUDUBON            IA   TRAINED SPOTTER

&&

IRIS SYSTEM
Local storm report, May 20, 8:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
828 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0824 PM     HAIL             4 NNE MINGO             41.82N 93.26W
05/20/2014  E1.00 INCH       JASPER             IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 8:31 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
831 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0819 PM     FLASH FLOOD      1 E MAXWELL             41.89N 93.39W
05/20/2014                   STORY              IA   PUBLIC

            WATER RUNNING OVER ROAD AT THIS LOCATION.
            MANY FIELDS ARE FLOODED AND ROADSIDE DITCHES
            ARE FULL. SPOTTERNETWORK REPORT VIA NWSCHAT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 8:34 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
834 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0802 PM     TSTM WND DMG     MAXWELL                 41.89N 93.40W
05/20/2014                   STORY              IA   EMERGENCY MANAGER

            NUMEROUS 2 TO 4 INCH TREE LIMBS DOWN IN
            MAXWELL. TIME ESTIMATED FROM RADAR.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 8:41 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
841 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0838 PM     FLASH FLOOD      2 E MAXWELL             41.89N 93.36W
05/20/2014                   STORY              IA   EMERGENCY MANAGER

            HWY 210 HAS WATER ACROSS THE ROAD BETWEEN
            670TH AND 680TH AVE. THIS IS ABOUT 2 MILES
            EAST OF MAXWELL. REPORTED VIA NWSCHAT.

&&

NWS DES MOINES IA
IRIS SYSTEM
Local storm report, May 20, 8:57 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
857 PM CDT TUE MAY 20 2014

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0842 PM     HAIL             6 SE MELBOURNE          41.88N 93.04W
05/20/2014  E0.88 INCH       MARSHALL           IA   TRAINED SPOTTER

&&

NWS DES MOINES IA
IRIS SYSTEM

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 7:15 PM CDTSevere Thunderstorm WarningDMXMarshall, Tama45 min
May 20, 7:16 PM CDTSpecial Weather StatementDMXCass44 min
May 20, 7:45 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story45 min
May 20, 7:49 PM CDTSpecial Weather StatementDMXCass41 min
May 20, 8:08 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Poweshiek, Story52 min
May 20, 8:25 PM CDTFlash Flood WarningDMXStory3 hr
May 20, 9:10 PM CDTSevere Thunderstorm WarningDMXJasper, Marshall, Polk, Story35 min
May 20, 9:32 PM CDTSpecial Weather StatementDMXTama58 min
May 20, 9:56 PM CDTSpecial Weather StatementDMXDallas34 min
May 20, 10:06 PM CDTSpecial Weather StatementDMXJasper24 min
May 20, 10:26 PM CDTSpecial Weather StatementDMXMadison34 min
May 20, 10:31 PM CDTSpecial Weather StatementDMXJasper29 min
May 20, 11:02 PM CDTSpecial Weather StatementDMXJasper58 min
May 21, 12:49 AM CDTSevere Thunderstorm WarningDMXDecatur, Ringgold41 min
May 21, 1:30 AM CDTSevere Thunderstorm WarningDMXDecatur, Wayne30 min
May 21, 3:03 AM CDTSpecial Weather StatementDMXDecatur, Wayne57 min
May 21, 3:23 AM CDTSevere Thunderstorm WarningDMXAppanoose, Wayne52 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.